| Catalog Number |
MFR100509 |
| Medical Device Problem Codes |
Stretched (1601); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/06/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: (b)(6).Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The product analysis team reviewed the photo included in the complaint.The review is documented below.[photo review]: one photo was attached to the complaint file, in which only a portion of the device was shown.The core wire was noted to be kinked near the hub.It was also noted that the introducer is open and with has a ¿curvy¿ condition.The rest of the device cannot be evaluated from the photo.A review of manufacturing documentation associated with this lot (30633433) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.The reported issue that the complaint coil was stretched could not be evaluated as the coil was not shown in the photo.However, the issue related to the device positioning unit (dpu) being kinked was confirmed based on the kinked noted in the photo accompanying the complaint.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that prior to the procedure, the physician opened the packaging for the complaint device, a 5mm x 9.7cm micrusframe 10 (mfr100509 / 30633433) and it was reported that he found it damaged and stretched.The product was not used in the patient; there was no patient consequence.A photo of the device was included in the complaint.On 11-sep-2023, additional information was received.The information indicated that the coil was no longer attached to the delivery system.The replacement coil was another 5mm x 9.7cm micrusframe 10 (mfr100509).There was no other damage observed on the coil other than the stretched condition.The reported issue did not result in any clinically significant delay in the procedure.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 5mm x 9.7cm micrusframe 10 was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the core wire is protruding through the introducer slit.As observed in the photo provided, the core wire of was slightly kinked near the hub, and the proximal end of the introducer is curved.Microscopic inspection was performed.Under magnification, the embolic coil was confirmed to be undamaged inside the introducer and attached to the articulating joint.Bent damage was noted on the introducer, the first bend was observed on the introducer tip, and the second and third bends were noted at 7cm and 8cm from the distal end of the introducer.Additionally, dried blood was observed on the inner lumen of the introducer.The core wire was kinked just proximal to the marker band, which caused the core wire to protrude through the introducer slit.A review of manufacturing documentation associated with this lot (30633433) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at final assembly to prevent damage from leaving the facility.The issue reported that the complaint device was damaged was confirmed based on the condition of the introducer; the complaint detailed that the product was not used in the patient, however, the condition of the returned device suggests that the damages occurred intra-operatively but that the coil was never delivered to the target site.According to the risk documentation, introducer tip and microcatheter hub misalignment during the advancement of the delivery positioning unit (dpu) through the microcatheter is a potential failure mode that can cause device damage due to incompatible ancillary devices due to user technique.With the limited information available, the root cause cannot be determined.There is no evidence to suggest that the issue reported is a result of a defect inherently related to the device.The issues reported that the complaint device was stretched and no longer attached to the delivery system were not confirmed since such conditions were not observed on the returned device.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following caution: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 02-oct-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.